A 33-year-old member asked:
What are pernicious anemia symptoms delayed due to high intake of supplements?
1 doctor answer • 1 doctor weighed in
Pediatric Hematology and Oncology 22 years experience
Most likely.....: Folic acid, or possibly B12 in the setting of deficient but not completely absent intrinsic factor synthesis. The eqivalent of pernicious anemia can be caused by inadequate B12 intake, inadequate intrinsic factor production by parietal cells (autoimmune destruction, atrophic gastritis, etc.) or inadequate absorption at the terminal ileum (also for many reasons). Some other rare reasons as well.
Created for people with ongoing healthcare needs but benefits everyone.
5k viewsAnswered >2 years ago
Last updated Jun 24, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.